advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Victoria, British Columbia, Canada:

My four year old son (type 1, diagnosed just before his third birthday) has been battling a stomach flu for a couple of days, even with cutting his insulin dose, he went very low this morning (down to 1.2 mmol/L [21.6 mg/dl] ), and we were faced with his first glucagon injection. Even though he wasn't unconscious, we felt we couldn't get him back up fast enough because he was refusing to eat or drink anything. We gave him one-fourth of the regular glucagon dose, he finally woke up after a few hours and went up to 17 mmol/L [306 mg/dl]). I was just considering whether to give him 0.5U of Humalog to bring him down some, when he vomited again. When I checked him 10 minutes after that he was only 9 mmol/L [162 mg/dl]. We've been battling these rapid drops with him while he is sick, but usually from 7 mmol/L [126 mg/dl] or so down to the dangerous level. How can blood sugar drop so fast?

Answer:

I'd think of a mistake or meter problem because physiologically such a drop in 10 minutes is not possible.

MS

DTQ-20020316172620B
Original posting 15 May 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.